# SDR Y9PAN818S83107

- Difficulty date: August 31, 2007
- Submitted: November 17, 2008
- Operation: Air carrier
- Aircraft: N818S
- Make and model: Gulstm G1159A
- Aircraft serial: 342
- Aircraft time: 7,942 hours, 4,805 cycles
- Engine: Rroyce SPEY5118
- Engine time: 7,734 hours, 4,564 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: 824PT
- Condition: Malfunctioned
- Location: Zone 900
- Part time: 4,000 hours, 2,000 cycles
- Stage of operation: CL
- How discovered: 9
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, LAV SMOKE ALARM ANNUNCATOR ILLUMINATED, CREW REPORTED THAT THEY INSPECTED THE LAV AREA FOR SIGNS OF SMOKE AND FIRE, NONE OBSERVED. THE ANNUNCATOR WENT OUT AND THEN CAME BACK ON. THE CREW THEN ELECTED TO DIVERT. UPON LANDING, THE APU WOULD NOT START, ANOTHER ACFT WAS DISPATCHED TO CONTINUE TRIP WITH A WING TECH ON BOARD.  THE TECH INSPECTED THE LAV AREA FOR SIGNS OF SMOKE AND/OR FIRE DAMAGE, NONE NOTICED. THE TECH THEN INSPECTED THE SMOKE DETECTOR FOR OPERATION, GROUND CHECKED NORMAL. AFTER DETERMINING THE APU PROBLEM AND DEFERRING IAW AIR CARRIER, GMM AND MEL PROCEDURES, STARTED THE ACFT WITH AN AIR START RETURN TO HOE BASE. THE TECH FOUND THAT DURING THE FLIGHT THE SMOKE DETECTOR TEST SWITCH WOULD NOT STAY IN THE NORMAL POSITION, IT WOULD VIBRATE BETWEEN THE NORMAL AND TEST POSITION ILLUMINATING THE COCKPIT ANNUNCIATOR AND THE AURAL WARNING AS PART OF THE SMOKE DETECTOR. THE SMOKE DETECTOR WAS REPLACED WITH A SERVICEABLE UNIT AND GROUND TESTED NORMAL.
